Annals of Global Analysis and Geometry

, Volume 2, Issue 2, pp 141–151

An elementary proof of the Cheeger-Gromoll splitting theorem

Authors

  • Jost Eschenburg
    • Mathematisches Institut der WWU
  • Ernst Heintze
    • Mathematisches Institut der WWU
Article

DOI: 10.1007/BF01876506

Cite this article as:
Eschenburg, J. & Heintze, E. Ann Glob Anal Geom (1984) 2: 141. doi:10.1007/BF01876506

Abstract

We give a short proof of the Cheeger-Gromoll Splitting Theorem which says that a line in a complete manifold of nonnegative Ricci curvature splits off isometrically. Our proof avoids the existence and regularity theory of elliptic PDE's.

Copyright information

© Kluwer Academic Publishers 1984